I briefly looked at the reviews and no one has mentioned recurring ovarian cysts as a side effect, and it isn't mentioned as a known side effect but I assume it could cause it if you didn't have the problem before taking spironolactone.
Hi there- I just actually googled a connection between Spirono and cysts... I have been on spirono 100mg for about 4.5 years for acne and in the last year have developed cystic ovaries and cysts on my breast. I also believe it is due to spirono. Sad that... I have no conclusive proof, just a hunch, and I really dont want to quit taking the spirono for acne, but I do not believe it is worth the side effects.
Best of luck to you and sorry for the frustration your experiencing due to the cysts.
I've been taking 100mg of spironolactone nearly daily and have had the best skin of my life. A month ago my gyno found a simple ovarian cyst 6mm in diameter. I've never had a single ovarian cyst until now. I stopped taking the spiro immediately. I cannot think of any other reason than the spiro which really upsets me because now my skin isn't great BUT it's better than whatever else may follow. I can't find a connection either other than all of the posts i've read with woman stating similar situations, which makes me think it has to be the spiro. It is messing with our hormones so... but I so badly want someone to tell me it's not related! I just find it way too coincidental. Just turned 40. Healthy weight. Underactive thyroid. Nothing in my history or prescriptions leads me to believe it's a coincidence. :/
- Aldactone Information for Consumers
- Aldactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aldactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2011 • 11 answers
Posted 11 Jun 2011 • 5 answers
Posted 18 Dec 2014 • 2 answers
Ovarian Cysts - I have had multiple cysts these past few months and I think there is something wrong
Posted 15 Jun 2016 • 1 answer
Posted 30 Aug 2016 • 1 answer